Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

October 7, 2012Collier County, Florida

NWS Miami, FL issued this special weather statement at Oct 7, 2012, 4:37 PM EDT for Collier County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2012, 4:37 PM EDT (20:37 UTC)
Expired
Oct 7, 2012, 5:00 PM EDT
In force
23 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2886 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2886 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WWUS82 KMFL 072037
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT SUN OCT 7 2012

FLZ069-070-072100-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 
437 PM EDT SUN OCT 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 500 PM EDT

* AT 431 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR ROYAL PALM HAMMOCK...AND MOVING NORTHWEST
  AT 5 MPH.

* THE STORM WILL AFFECT...
  STATE ROAD 92 BETWEEN MARCO ISLAND AND TAMIAMI TRAIL...
  TAMIAMI TRAIL BETWEEN BELLE MEADE AND PORT OF THE ISLANDS
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2614 8160 2599 8146 2589 8155 2589 8156
      2589 8159 2601 8174
TIME...MOT...LOC 2036Z 137DEG 3KT 2599 8162

$$

GREGORIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 2:41 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 7, 2:41 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
241 PM EDT SUN OCT 7 2012

.DISCUSSION...
SCATTERED SHOWERS AND A FEW TSTMS OVER EASTERN AND INTERIOR
SECTIONS EARLY THIS AFTERNOON AS MOIST EASTERLY FLOW INTERACTS
WITH A SERIES OF SHORTWAVE TROUGHS IN MID/UPPER LEVEL SW FLOW.
SOME OF THESE PRODUCING VERY HEAVY RAIN ESPECIALLY ALONG PORTIONS
OF THE EAST COAST AND NEAR LAKE OKEECHOBEE. GENERAL TREND FOR THE
REST OF THE AFTERNOON INTO THE EARLY EVENING IS FOR THE
CONCENTRATION OF SHOWERS AND STORMS TO BE OVER THE INTERIOR AND
GULF COAST, WITH ACTIVITY GRADUALLY DECREASING IN COVERAGE NEAR
THE EAST COAST. LOCALIZED FLOODING WILL REMAIN A POSSIBILITY DUE
TO THE SLOW MOTION AND HIGH RAINFALL RATES.

NOT MUCH CHANGE EXPECTED OVER THE NEXT 24 HOURS WITH FLOW BECOME A
LITTLE MORE NE ON MONDAY. PATTERN OF MAINLY NIGHTTIME/MORNING
PRECIP EAST COAST AND AFTERNOON/EVENING STORMS INLAND SHOULD HOLD
THROUGH MONDAY WITH HIGHEST POPS INTERIOR. ONCE AGAIN...LOCALLY
HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS.

MONDAY NIGHT THROUGH WEDNESDAY...MODELS SHOW LAST OF THE SHORTWAVES
MOVING THROUGH EARLY TUESDAY AS LOW LEVEL WIND FLOW BECOMES NE TO
NNE AROUND THE EDGE OF A LOW PRESSURE AREA OVER THE BAHAMAS WHICH
BY TUESDAY SHOULD BE MOVING NORTH WITHOUT ANY REAL EFFECTS ON OUR
LOCAL WEATHER. A SLOW AND GRADUAL DRYING OF THE LOW/MID LEVELS IS
EXPECTED AS THE SHORTWAVE MOVES AWAY AND THE NORTHERLY FLOW TAPS
INTO A LITTLE BIT OF THE COOL AND DRY AIRMASS THAT IS AFFECTING
THE EASTERN HALF OF THE COUNTRY. THIS SHOULD RESULT IN THE
BEGINNING OF A TREND TOWARD LOWER POPS FOR THE REST OF THE WORK
WEEK. NO SIGNIFICANT CHANGE IN TEMPERATURES WITH THE DRIER AIR
THROUGH MID-WEEK, ALTHOUGH RELATIVE HUMIDITY VALUES WILL LIKELY BE
NOTICEABLY LOWER BY WEDNESDAY. BY THE END OF THE WEEK WE COULD SEE
LOW TEMPS IN THE 60S OVER INTERIOR AREAS WEST AND SOUTH OF THE
LAKE WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 ENTIRE AREA. THE
SLOW TRANSITION OUT OF SUMMER IN THE SUBTROPICS CONTINUES.

&&

.MARINE...
LIGHT E TO NE WINDS THROUGH MONDAY NIGHT, THEN WINDS SLOW PICK UP
IN SPEED TUESDAY THROUGH THE REMAINDER OF THE WEEK AS NE GRADIENT
INCREASES BETWEEN DEPARTING LOW NEAR BAHAMAS AND BUILDING SFC HIGH
PRESSURE OVER THE CAROLINAS. NE WINDS INCREASING TO 15 KT OR
HIGHER BY MID-WEEK WITH SEAS LIKELY BUILDING TO 4-5 FT RANGE
ATLANTIC AND 2-4 FT GULF.

&&

.FIRE WEATHER...
NO MAJOR CONCERNS AS MOISTURE LEVELS REMAIN HIGH. COULD BE A FEW
AREAS OF LIGHT FOG EACH OF THE NEXT COUPLE OF NIGHTS BUT RIGHT NOW
PROBABLY NOT ENOUGH TO INCLUDE IN FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  87  76  87 / 30 40 20 20
FORT LAUDERDALE  78  88  76  87 / 30 40 20 20
MIAMI            77  88  76  88 / 30 40 20 30
NAPLES           75  88  74  89 / 30 40 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

PUBLIC/MARINE...59/MOLLEDA
AVIATION/RADAR/FIRE...84/AK
Hazardous weather outlook, Oct 7, 7:09 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
709 AM EDT SUN OCT 7 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080215-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
709 AM EDT SUN OCT 7 2012

...SCATTERED SHOWERS AND THUNDERSTORMS AREA WIDE...
...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES TODAY...
...WATERSPOUTS POSSIBLE ATLANTIC WATERS THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST-NORTHEASTERLY WINDS AROUND 10 KNOTS WILL ALLOW
FOR A SLIGHT RISK OF RIP CURRENTS AT THE EAST COAST BEACHES TODAY.

THUNDERSTORMS: CHANCES FOR THUNDERSTORMS WILL PREVAIL ACROSS ALL
OF SOUTH FLORIDA TODAY WITH THE BEST CHANCES ACROSS THE INTERIOR
AREAS. THE PRIMARY IMPACTS WITH ANY STORMS WILL BE FREQUENT
LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.

WIND: THE STRONGEST THUNDERSTORMS TODAY WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 40 TO 50 MPH OVER MAINLY THE INTERIOR
AREAS OF SOUTH FLORIDA.

FLOODING: WITH SOILS IN MANY AREAS STILL SATURATED FROM PREVIOUS
RAINS, ISOLATED STREET FLOODING AND FLOODING OF LOW LYING AREAS IS
POSSIBLE ACROSS SOUTH FLORIDA WHERE HEAVY SHOWERS AND THUNDERSTORMS
TRAIN OVER ANY GIVEN AREA.

TORNADOES: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE ATLANTIC
WATERS THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE
REMAINDER OF THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK WITH
THE MAIN THREATS BEING LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Oct 7, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT SUN OCT 7 2012

FLZ069-070-072100-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
437 PM EDT SUN OCT 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 500 PM EDT

* AT 431 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR ROYAL PALM HAMMOCK...AND MOVING NORTHWEST
  AT 5 MPH.

* THE STORM WILL AFFECT...
  STATE ROAD 92 BETWEEN MARCO ISLAND AND TAMIAMI TRAIL...
  TAMIAMI TRAIL BETWEEN BELLE MEADE AND PORT OF THE ISLANDS
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2614 8160 2599 8146 2589 8155 2589 8156
      2589 8159 2601 8174
TIME...MOT...LOC 2036Z 137DEG 3KT 2599 8162

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 10:41 PM EDTAreal Flood AdvisoryMFLPalm Beach109 min
Oct 7, 1:17 PM EDTAreal Flood AdvisoryMFLMiami-Dade82 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.